MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) INSPIRA SMOOTH COHESIVE SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

ALLERGAN (COSTA RICA) INSPIRA SMOOTH COHESIVE SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number SCM-520
Medical Device Problem Codes Gel Leak (1267); Device Appears to Trigger Rejection (1524); Material Rupture (1546)
Health Effect - Clinical Codes Capsular Contracture (1761); Seroma (2069)
Date of Event 09/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is a follow-up report to a medwatch submitted under manufacture report number 9617229-2023-17607.The event of capsular contracture is a physiological complication and analysis of the device generally does not assist allergan in determining a probable cause for this event.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: capsular contracture baker grade unknown, rupture.A review of the device history record has been completed.No deviations or non-conformance's noted.
 
Event or Problem Description
Patient reported rupture and leaking confirmed via sonogram.Later, healthcare professional reported capsular contracture baker grade unknown.This record is for right side.The device was explanted.
 
Additional Manufacturer Narrative
The right side device was found intact upon explant, hence unreporting the previously reported rupture.The event of seroma is a physiological complication and analysis of the device generally does not assist allergan in determining a probable cause for this event.Lab analysis: based on the product analysis performed, the assessments of the complaints are: capsular contracture: unable to observe as it is not related to the manufacturing process.Seroma-late: unable to observe as it is not related to the manufacturing process.As per the investigation procedures, observed three openings and creases were completed and none of the observations are found to be potentially related to the manufacturing process, no further actions are required.Additional, changed, and/or corrected data: a6, b5, b6, d9, h3, h6.
 
Event or Problem Description
Healthcare professional further reported "large seroma", "nodule".The device has been explanted and replaced.Observations during surgery "hole on patch side".The right side device was found intact upon explant, hence unreporting the previously reported rupture.
 
Additional Manufacturer Narrative
Additional, changed, and/or corrected data: d9, h3, h6 device evaluation: based on the product analysis performed, the assessments of the complaints are: capsular contracture: unable to observe as it is not related to the manufacturing process.Seroma-late: unable to observe as it is not related to the manufacturing process.Gel bleed: not observed since the shell barrier can be observed through microscopic inspection.As per the investigation procedures, observed three openings and creases were completed and none of the observations are found to be potentially related to the manufacturing process, no further actions are required.
 
Event or Problem Description
Patient reported rupture and leaking confirmed via sonogram.Later, healthcare professional reported device intact, capsular contracture baker grade unknown, "nodule" and "large seroma".This record is for right side.The device was explanted and replaced.

Brand Name
INSPIRA SMOOTH COHESIVE SILICONE GEL FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
la aurora de heredia
CS 
Manufacturer (Section G)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
la aurora de heredia
CS  
Manufacturer Contact
terry ingram
2525 dupont drive
irvine, CA 92612
8479366324
MDR Report Key22073551
Report Number9617229-2025-08547
Device Sequence Number8702072
Product Code FTR
UDI-Device Identifier10888628029958
UDI-Public(01)10888628029958(10)3267862(11)181018(17)230918
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P020056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2023
Device Catalogue NumberSCM-520
Device Lot Number3267862
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer06/11/2025
07/15/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date07/08/2025
08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight65 KG
Patient RaceWhite